Alert archive / Florida / Tornado Warnings in 2009

Tornado Warning 9, NWS Jacksonville, FL

April 3, 2009Flagler County, Putnam County, Saint Johns County, Florida

NWS Jacksonville, FL issued this tornado warning at Apr 3, 2009, 5:56 AM EDT for Flagler County, Putnam County, Saint Johns County, Florida. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 3, 2009, 5:56 AM EDT (09:56 UTC)
Expired
Apr 3, 2009, 6:45 AM EDT
In force
49 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon

Counties Flagler County, FL, Putnam County, FL, Saint Johns County, FL

The radar

The Jacksonville radar (KJAX), 104 km from the middle of the area, began a volume at 09:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 2, 9:47 PM EDTTornado WatchSPC9 hr

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 9.9 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2009-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 316 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2009-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 211 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
316 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
527 m above ground
0-6 km bulk shear
93 kt
0-1 km storm-relative helicity
211 m²/s²
0-3 km storm-relative helicity
379 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS52 KJAX 030956
TORJAX
FLC035-107-109-031045-
/O.NEW.KJAX.TO.W.0009.090403T0956Z-090403T1045Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
556 AM EDT FRI APR 3 2009

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  EASTERN PUTNAM COUNTY IN NORTHEAST FLORIDA
  NORTHERN FLAGLER COUNTY IN NORTHEAST FLORIDA
  SOUTHEASTERN ST. JOHNS COUNTY IN NORTHEAST FLORIDA

* UNTIL 645 AM EDT

* AT 557 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR POMONA
  PARK...MOVING EAST AT 45 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  ANDALUSIA...PALM COAST AND CRESCENT BEACH.

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER
YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM EDT FRIDAY MORNING FOR
NORTHEASTERN FLORIDA.

LAT...LON 2952 8117 2947 8165 2953 8171 2978 8125
      2977 8123 2966 8118
TIME...MOT...LOC 0957Z 248DEG 41KT 2953 8162

$$

SHULER
3 follow-up statements
000 
WWUS52 KJAX 031015
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
615 AM EDT FRI APR 3 2009

FLC035-107-109-031045-
/O.CON.KJAX.TO.W.0009.000000T0000Z-090403T1045Z/
PUTNAM FL-FLAGLER FL-ST. JOHNS FL-
615 AM EDT FRI APR 3 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 AM EDT FOR
SOUTHEASTERN ST. JOHNS...NORTHERN FLAGLER AND EASTERN PUTNAM
COUNTIES...

AT 615 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED 8 MILES NORTHEAST OF
ANDALUSIA...MOVING EAST AT 45 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PALM
COAST AND CRESCENT BEACH.

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER 
YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM EDT FRIDAY MORNING FOR
NORTHEASTERN FLORIDA.

LAT...LON 2952 8117 2947 8165 2953 8171 2978 8125
      2977 8123 2966 8118
TIME...MOT...LOC 1015Z 248DEG 41KT 2961 8140

$$

SHULER
000 
WWUS52 KJAX 031032
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
632 AM EDT FRI APR 3 2009

FLC107-031043-
/O.CAN.KJAX.TO.W.0009.000000T0000Z-090403T1045Z/
PUTNAM FL-
632 AM EDT FRI APR 3 2009

...THE TORNADO WARNING FOR EASTERN PUTNAM COUNTY IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM EDT FRIDAY MORNING FOR
NORTHEASTERN FLORIDA.

LAT...LON 2952 8117 2950 8134 2970 8139 2978 8125
      2977 8123 2966 8118
TIME...MOT...LOC 1033Z 244DEG 36KT 2965 8126

$$

FLC035-109-031045-
/O.CON.KJAX.TO.W.0009.000000T0000Z-090403T1045Z/
FLAGLER FL-ST. JOHNS FL-
632 AM EDT FRI APR 3 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 AM EDT FOR
SOUTHEASTERN ST. JOHNS AND NORTHERN FLAGLER COUNTIES...

AT 633 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED 6 MILES SOUTH OF
CRESCENT BEACH...OR NEAR MARINELAND...MOVING NORTHEAST AT 40 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CRESCENT BEACH.

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER
YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM EDT FRIDAY MORNING FOR
NORTHEASTERN FLORIDA.

LAT...LON 2952 8117 2950 8134 2970 8139 2978 8125
      2977 8123 2966 8118
TIME...MOT...LOC 1033Z 244DEG 36KT 2965 8126

$$

HESS
000 
WWUS52 KJAX 031041
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
641 AM EDT FRI APR 3 2009

FLC035-109-031051-
/O.EXP.KJAX.TO.W.0009.000000T0000Z-090403T1045Z/
FLAGLER FL-ST. JOHNS FL-
641 AM EDT FRI APR 3 2009

...THE TORNADO WARNING FOR SOUTHEASTERN ST. JOHNS AND NORTHERN
FLAGLER COUNTIES WILL EXPIRE AT 645 AM EDT...

THE THUNDERSTORM WITH ROTATION HAS MOVED INTO THE ATLANTIC COASTAL 
WATERS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM EDT FRIDAY MORNING FOR
NORTHEASTERN FLORIDA.

LAT...LON 2952 8117 2950 8134 2970 8139 2978 8125
      2977 8123 2966 8118
TIME...MOT...LOC 1041Z 244DEG 36KT 2968 8118

$$

HESS

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Apr 3, 4:31 AM EDT, 1 hour 25 minutes earlier.

Area forecast discussion, Apr 3, 4:31 AM EDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
431 AM EDT FRI APR 3 2009

.SHORT TERM...STRONG STORMS HAVE BEEN TRAINING ACROSS THE AREA
OVERNIGHT WITH HEAVY RAINS CONTINUING TO POUND A SWATH FROM LAKE
CITY TO JAX METRO AREA WITH 3 TO 4 INCH AMOUNTS. JAX AIRPORT HAS
RECEIVED NEAR 8.5 INCHES SINCE TUE. SEVERAL RIVERS IN THE SE GA
ARE IN FLOOD STAGE AND APPROACHING MAJOR FLOOD STAGE. CURRENTLY
SATELLITE SHOWS THE COLDEST CLOUD TOPS WITH LIGHTNING HAVE MOVED
OFFSHORE WITH A SHORTWAVE TROUGH. LAPS ANALYSIS SHOWS WEDGE OF
HIGHER DEWPOINTS IN THE 70S AND SFC-BASED CAPES NEAR 2000 J/KG
MOVING INTO OUR SW ZONES. AS THE LINE BEGINS TO SAG SWD INTO THIS
AREA THAT HAS NOT BEEN WORKED OVER...COULD SEE SOME REDEVELOPMENT
FROM GNV TO ORANGE PARK AND SOUTH. LOCAL VAD WIND PROFILES
INDICATE A PERSISTENT LLVL JET NEAR 50 KT.

THE COLD FRONT WILL PUSH THRU THE FORECAST AREA BY AFTN BRINGING
BREEZY WLY WIND AND SKIES WILL BEGIN TO CLEAR FROM THE NW. TEMPS
WILL REACH MID 70S TO LOW 80S. THE STACKED LOW PRESSURE SYSTEM
RESPONSIBLE FOR THIS CRAZY WX WILL RACE ACRS THE OHIO VALLEY
TOWARD THE ERN ONTARIO BY THIS EVENING LEAVING LOCAL AREA UNDER
ZONAL FLOW ALOFT. MOSTLY CLEAR CONDITIONS EXPECTED TONIGHT WITH
MINS IN THE 40S/50S. WEAK HIGH PRESSURE WILL PASS OVER THE AREA
SAT WITH LIGHT WINDS...PLENTY OF SUN AND MAXES IN THE LOW 80S
INLAND AND 70S NEAR THE COAST.

ON SAT NIGHT HIGH PRES DRIFTS FARTHER OFFSHORE WITH SELY FLOW AND
INCREASING CLOUDS WARMING TEMPS INTO THE MID 50S TO NEAR 60. BY
SUNDAY ANOTHER DISTURBANCE WILL RACE OVER THE AREA BRINGING
SCATTERED SHOWERS/STORMS WITH BREEZY SWLY WINDS AND MAXES IN THE
80S. RAIN CHANCES CONTINUE INTO MON MORNING WHEN A COLD FRONT
WILL PUSH THROUGH. RAINFALL TOTALS WITH THIS SYSTEM ARE EXPECTED
TO BE AROUND A QUARTER INCH.

.LONG TERM...WINDY CONDITIONS WILL FOLLOW THE COLD FRONT MONDAY AS
THE GRADIENT TIGHTENS BETWEEN A POTENT LOW NEAR DELMARVA AND HIGH
OVER TX. MID/UPR TROUGH WILL AMPLIFY ALONG THE EAST COAST TUE-WED
USHERING IN AN UNSEASONABLY COLD AIRMASS. ON MON NIGHT TEMPS WILL
RANGE FROM LOW 30S NW PORTION TO MID 40S SE. TUESDAY WILL BE WINDY
WITH MAX TEMPS IN MID 50S N TO MID 60S S...THEN BY TUE NIGHT THE
COLDER TEMPS WILL PENETRATE INTO THE SOUTH PORTION. ON WED A SFC
HIGH WILL BUILD IN FROM THE WEST WITH BREEZY WLY WINDS DIMINISHING
DURING THE AFTN. ON THURSDAY THE NEXT COLD FRONT WILL APPROACH
FROM THE WEST AND THE HIGH WILL MOVE EAST OF THE BAHAMAS...AND SLY
FLOW WILL BRING MORE SEASONABLE CONDS.

&&

.AVIATION...
DEGRADED CONDITIONS WILL CONTINUE THROUGH SUNRISE WITH MARKED
IMPROVEMENT THEREAFTER. IN THE MEANTIME...LOW STRATUS AND
SCATTERED SHOWERS WILL KEEP AT LEAST MVFR IN PLACE WITH A PERIOD
OF IFR CEILINGS AND VISIBILITIES POSSIBLE FOR A FEW HOURS PRIOR TO
SUNRISE. RAPIDLY CLEARING SKIES WILL TAKE PLACE BY MID MORNING. GUSTY
SOUTHWEST WINDS WILL VEER TO THE WEST LATER THIS MORNING AND
REMAIN GUSTY THROUGH THE DAY.

&&

.MARINE...
SOUTHWEST WINDS 20 TO 25 KNOTS WILL CONTINUE OFFSHORE THROUGH THE
REST OF THE MORNING. THEN WINDS WILL DIMINISH BELOW 20 KNOTS AND
VEER ALL THE WAY AROUND TO THE NORTH BY LATE TONIGHT. WINDS WILL
SHIFT TO THE SOUTH AND INCREASE SUNDAY AFTERNOON AHEAD OF THE NEXT
SYSTEM. A UNSEASONABLY STRONG COLD FRONT WILL PUSH THROUGH MONDAY
MORNING WITH STRONG WESTERLY WINDS IN ITS WAKE. FREQUENT GUSTS TO
GALE FORCE WILL BE LIKELY FROM MONDAY AFTERNOON THROUGH TUESDAY.

&&

.FIRE WEATHER...
MUCH DRIER AIR WILL BEGIN TO SLIDE INTO THE REGION TODAY BUT
RELATIVE HUMIDITIES WILL REMAIN ABOVE CRITICAL LEVELS. NO RAIN
EXPECTED TODAY. WESTERLY WINDS WILL GUST TO 25 MPH AT TIMES. EVEN
DRIER AIR WILL WORK IN ON SATURDAY AND MINIMUM RH VALUES MAY DROP
BELOW 30 PERCENT. HEADLINES MAY BE NEEDED BUT CONSIDERING THE
ONGOING FLOODING ISSUES ACROSS THE REGION...A DECISION WAS MADE TO
HOLD OFF ON ISSUING A WATCH AT THIS TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  78  47  79  52 /   0   0   0  10
SSI  77  54  71  59 /   0   0   0  10
JAX  82  52  78  58 /   0   0   0  10
SGJ  82  56  75  60 /  20   0   0  10
GNV  82  52  83  55 /  10   0   0  10
OCF  82  53  85  57 /  20   0   0  10

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FLOOD WATCH UNTIL 8 AM EDT THIS MORNING FOR ALACHUA-BAKER-
     BRADFORD-CLAY-COLUMBIA-DUVAL-GILCHRIST-HAMILTON-NASSAU-
     SUWANNEE-UNION.

GA...FLOOD WATCH UNTIL 8 AM EDT THIS MORNING FOR APPLING-ATKINSON-
     BACON-BRANTLEY-CHARLTON-CLINCH-COASTAL CAMDEN-COASTAL GLYNN-
     COFFEE-ECHOLS-INLAND CAMDEN-INLAND GLYNN-JEFF DAVIS-PIERCE-
     WARE-WAYNE.

AM...SMALL CRAFT ADVISORY UNTIL NOON EDT TODAY FOR ALTAMAHA SOUND GA
     TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-FERNANDINA
     BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-ST
     AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.

&&

TRABERT/SHULER/
Hazardous weather outlook, Apr 3, 5:13 AM EDT, 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
513 AM EDT FRI APR 3 2009

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-041000-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
513 AM EDT FRI APR 3 2009

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...TORNADO WATCH IN EFFECT UNTIL 5 AM FOR PORTIONS OF NORTHEAST
FLORIDA...

...AREAL FLOOD WARNINGS CONTINUE IN EFFECT FOR MUCH OF SOUTHEAST
GEORGIA...THE UPPER SUWANNEE VALLEY REGION OF NORTH FLORIDA EAST
TO THE JACKSONVILLE METRO AREA...

A TORNADO WATCH IS IN EFFECT FOR PORTIONS OF NORTHEAST FLORIDA
THROUGH 7 AM TODAY. A MOIST UNSTABLE AIRMASS WILL CONTINUE TO
PRODUCE A FEW SEVERE STORMS WITH THE MAIN CONCERNS BEING ISOLATED
TORNADOES...LARGE HAIL...AND DANGEROUS CLOUD TO GROUND LIGHTNING.

THERE HAVE BEEN NUMEROUS REPORTS OF FLOODED AND CLOSED ROADS IN
SOUTHAST GEORGIA AND ACROSS NORTH FLORIDA. RAINFALL AMOUNTS OF 4
TO 6 INCHES IN SOME AREAS MAY CONTINUE TO CAUSE LOCALIZED FLOODING
THROUGH THIS MORNING.

STAY TUNED TO THE NATIONAL WEATHER SERVICE FOR UPDATED STATEMENTS
AND POSSIBLE ADDITIONAL WARNINGS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

...FLOOD WARNINGS FOR VARIOUS RIVERS ACROSS SOUTHEAST GEORGIA AND
NORTHEAST FLORIDA...

RECENT HEAVY RAINFALL OVER PORTIONS OF SOUTHEAST GEORGIA WILL  RESULT
IN SIGNIFICANT RISES TO AREA RIVERS. FLOOD WARNINGS ARE IN EFFECT
FOR THE ALAPAHA RIVER AT STATENVILLE...ALTAMAHA RIVER AT CHARLOTTE...
SATILLA RIVER AT ATKINSON...ALTAMAHA RIVER AT BAXLEY...SATILLA RIVER
AT WAYCROSS...ST MARYS RIVER AT MACCLENNY. REFER TO THE FLOOD STATEMENT
THAT HAS BEEN ISSUED.

ANOTHER COLD FRONT WILL APPROACH THE AREA BRINGING A CHANCE OF
SHOWERS AND THUNDERSTORMS SUNDAY INTO EARLY MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED IF WARNINGS ARE ISSUED AND IN ALL
AREAS WHERE FLOOD WARNINGS ARE IN EFFECT.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

MKT

In the hours before

Special weather statement, Apr 3, 4:12 AM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
412 AM EDT FRI APR 3 2009

FLZ025-031>033-030845-
BRADFORD-CLAY-DUVAL-ST. JOHNS-
412 AM EDT FRI APR 3 2009

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHEASTERN
BRADFORD...CLAY...NORTHWESTERN ST. JOHNS AND SOUTHERN DUVAL COUNTIES
FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 445 AM EDT...

AT 411 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 4 MILES NORTHEAST OF HAMPTON...OR 12 MILES
NORTH OF MELROSE...MOVING NORTHEAST AT 45 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND STARKE...SAMPSON...
HAMPTON...KINGSLEY...MIDDLEBURG...ASBURY LAKE...PENNEY FARMS...
SWITZERLAND...ORANGE PARK AND MANDARIN THROUGH 445 AM EDT. HAIL UP TO
ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM EDT FRIDAY MORNING FOR
NORTHEASTERN FLORIDA.

LAT...LON 2996 8153 2978 8209 2978 8210 2983 8211
      2984 8216 2992 8221 3021 8172 3023 8150
TIME...MOT...LOC 0811Z 242DEG 37KT 2989 8207

HESS
Special weather statement, Apr 3, 4:31 AM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
431 AM EDT FRI APR 3 2009

FLZ025-032-033-030900-
CLAY-DUVAL-ST. JOHNS-
431 AM EDT FRI APR 3 2009

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CENTRAL CLAY...
NORTHERN ST. JOHNS AND SOUTHEASTERN DUVAL COUNTIES FOR STRONG WINDS
AND FUNNEL CLOUDS VALID UNTIL 500 AM EDT...

AT 432 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED OVER PENNEY FARMS...OR 11 MILES SOUTH OF
LAKESIDE...MOVING NORTHEAST AT 40 MPH. THESE STRONG THUNDERSTORMS
WILL ALSO AFFECT AREAS AROUND MIDDLEBURG...PENNEY FARMS...ASBURY
LAKE...GREEN COVE SPRINGS...SWITZERLAND...MANDARIN...FRUIT COVE...
SAWGRASS...PONTE VEDRA BEACH AND PALM VALLEY THROUGH 500 AM EDT.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM.
TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCE WARNING. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING
OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM EDT FRIDAY MORNING FOR
NORTHEASTERN FLORIDA.

LAT...LON 2986 8188 3003 8197 3029 8138 3021 8135
      3005 8131
TIME...MOT...LOC 0832Z 245DEG 34KT 2998 8182

HESS
Special weather statement, Apr 3, 4:49 AM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
449 AM EDT FRI APR 3 2009

FLZ036-040-030915-
ALACHUA-MARION-
449 AM EDT FRI APR 3 2009

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHEASTERN
ALACHUA AND NORTHWESTERN MARION COUNTIES FOR STRONG WINDS AND FUNNEL
CLOUDS VALID UNTIL 515 AM EDT...

AT 449 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 7 MILES WEST OF ROMEO...OR 8 MILES NORTHWEST
OF RAINBOW LAKES ESTATES...MOVING NORTHEAST AT 45 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND ROMEO...RAINBOW LAKES
ESTATES...SPARR...REDDICK...MCINTOSH...LOWELL...FLEMINGTON...CROSS
CREEK...CITRA AND ANTHONY THROUGH 515 AM EDT. GUSTY WINDS OF 45 TO 55
MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. DOPPLER RADAR
HAS INDICATED WEAK ROTATION WITHIN THIS STORM. TORNADOES MAY DEVELOP
WITH LITTLE OR NO ADVANCE WARNING. HEAVY RAINFALL WILL PRODUCE
PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM EDT FRIDAY MORNING FOR
NORTHEASTERN FLORIDA.

LAT...LON 2922 8254 2922 8253 2923 8240 2939 8240
      2956 8205 2948 8205 2951 8198 2951 8196
      2937 8188 2911 8253 2912 8254
TIME...MOT...LOC 0849Z 243DEG 38KT 2921 8255

HESS
Special weather statement, Apr 3, 5:11 AM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
511 AM EDT FRI APR 3 2009

FLZ036-037-040-031015-
ALACHUA-MARION-PUTNAM-
511 AM EDT FRI APR 3 2009

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHEASTERN
ALACHUA...NORTHERN MARION AND WESTERN PUTNAM COUNTIES FOR STRONG
WINDS AND SMALL HAIL VALID UNTIL 615 AM EDT...

AT 511 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES WEST OF LOWELL...OR 9 MILES
SOUTHWEST OF CITRA...MOVING NORTHEAST AT 50 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND REDDICK...LOWELL...
SPARR...MCINTOSH...CROSS CREEK...CITRA...LOCHLOOSA...FORT MCCOY...
ORANGE SPRINGS AND JOHNSON THROUGH 615 AM EDT. HAIL UP TO ONE HALF
INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED
ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING
OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 2975 8183 2964 8164 2941 8163 2928 8226
      2938 8233
TIME...MOT...LOC 0911Z 243DEG 44KT 2935 8221

SHULER
Special weather statement, Apr 3, 5:52 AM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
552 AM EDT FRI APR 3 2009

FLZ033-037-038-031030-
FLAGLER-PUTNAM-ST. JOHNS-
552 AM EDT FRI APR 3 2009

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CENTRAL PUTNAM...
NORTHERN FLAGLER AND SOUTHEASTERN ST. JOHNS COUNTIES FOR STRONG WINDS
AND FUNNEL CLOUDS VALID UNTIL 630 AM EDT...

AT 552 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES NORTHWEST OF WELAKA...OR 6 MILES
WEST OF POMONA PARK...MOVING NORTHEAST AT 60 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND WELAKA...SATSUMA...POMONA
PARK...PALATKA...LAKE COMO...SAN MATEO...ORANGE MILLS...EAST
PALATKA...ANDALUSIA AND HASTINGS THROUGH 630 AM EDT. GUSTY WINDS OF
45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM.
TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCE WARNING. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING
OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM EDT FRIDAY MORNING FOR
NORTHEASTERN FLORIDA.

LAT...LON 2952 8117 2941 8173 2953 8181 2982 8147
      2978 8124 2965 8118
TIME...MOT...LOC 0952Z 246DEG 51KT 2951 8166

SHULER
Local storm report, Apr 3, 5:55 AM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
555 AM EDT FRI APR 03 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 AM     FLOOD            5 W ARLINGTON           30.33N 81.68W
04/03/2009                   DUVAL              FL   BROADCAST MEDIA

            HEAVY RAINS HAVE CAUSED THE AREA NEAR MCCOYS CREEK TO
            FLOOD. ROAD HAVE BEEN CLOSED DUE TO THE FLOODING.

&&

MKT

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 8:14 PM EDTTornado WarningJAXHamilton18 min
Apr 2, 8:15 PM EDTSpecial Weather StatementJAXNassau45 min
Apr 2, 8:15 PM EDTSevere Thunderstorm WarningJAXBaker, Columbia, Hamilton, Suwannee60 min
Apr 2, 8:23 PM EDTSevere Thunderstorm WarningJAXDuval, Nassau29 min
Apr 2, 8:40 PM EDTSpecial Marine WarningJAX2 hr
Apr 2, 8:44 PM EDTSevere Thunderstorm WarningJAXClay, Duval, Nassau, Saint Johns46 min
Apr 2, 8:44 PM EDTTornado WarningJAXColumbia, Hamilton18 min
Apr 2, 8:56 PM EDTAreal Flood AdvisoryJAXBaker, Clay, Columbia, Duval, Nassau, Union2 hr
Apr 2, 8:56 PM EDTSevere Thunderstorm WarningJAXBaker, Duval, Nassau49 min
Apr 2, 9:07 PM EDTSpecial Weather StatementJAXBradford, Union38 min
Apr 2, 9:15 PM EDTSevere Thunderstorm WarningJAXBaker, Columbia, Hamilton, Suwannee45 min
Apr 2, 9:28 PM EDTSevere Thunderstorm WarningJAXBradford, Clay, Duval, Saint Johns47 min
Apr 2, 9:50 PM EDTSpecial Weather StatementJAXNassau55 min
Apr 2, 10:01 PM EDTAreal Flood AdvisoryJAXBaker, Columbia, Nassau119 min
Apr 2, 10:08 PM EDTSpecial Weather StatementJAXNassau52 min
Apr 2, 10:29 PM EDTSpecial Weather StatementJAXColumbia46 min
Apr 2, 10:54 PM EDTSevere Thunderstorm WarningJAXDuval, Nassau51 min
Apr 2, 10:58 PM EDTSpecial Marine WarningJAX2 hr
Apr 2, 11:03 PM EDTSevere Thunderstorm WarningJAXBaker, Columbia, Suwannee, Union42 min
Apr 2, 11:07 PM EDTSpecial Weather StatementJAXClay, Putnam38 min
Apr 2, 11:19 PM EDTSevere Thunderstorm WarningJAXBaker, Bradford, Clay, Duval, Union56 min
Apr 2, 11:42 PM EDTSpecial Weather StatementJAXDuval48 min
Apr 2, 11:52 PM EDTSpecial Weather StatementJAXBaker, Columbia, Suwannee38 min
Apr 3, 12:14 AM EDTSevere Thunderstorm WarningJAXSuwannee46 min
Apr 3, 12:20 AM EDTSevere Thunderstorm WarningJAXDuval40 min
Apr 3, 12:35 AM EDTAreal Flood WarningJAXClay, Duval, Nassau, Saint Johns9 hr
Apr 3, 12:46 AM EDTAreal Flood WarningJAXBaker, Union9 hr
Apr 3, 12:54 AM EDTSpecial Marine WarningJAX2 hr
Apr 3, 1:05 AM EDTSpecial Weather StatementJAXDuval40 min
Apr 3, 2:14 AM EDTSpecial Weather StatementJAXDuval46 min
Apr 3, 3:51 AM EDTSpecial Weather StatementJAXAlachua, Bradford24 min
Apr 3, 4:12 AM EDTSpecial Weather StatementJAXClay33 min
Apr 3, 4:31 AM EDTSpecial Weather StatementJAXClay29 min
Apr 3, 4:35 AM EDTTornado WarningJAXClay, Duval, Saint Johns25 min
Apr 3, 4:49 AM EDTSpecial Weather StatementJAXMarion26 min
Apr 3, 4:58 AM EDTTornado WarningJAXDuval, Saint Johns32 min
Apr 3, 5:11 AM EDTSpecial Weather StatementJAXPutnam64 min
Apr 3, 5:13 AM EDTSpecial Marine WarningJAX62 min
Apr 3, 5:52 AM EDTSpecial Weather StatementJAXPutnam38 min
Apr 3, 6:21 AM EDTSpecial Marine WarningJAX54 min
Apr 3, 6:27 AM EDTSpecial Weather StatementJAXMarion33 min
Apr 3, 10:08 AM EDTAreal Flood WarningJAXBaker, Columbia, Hamilton, Nassau, Suwannee, Union12 hr
Apr 3, 10:12 AM EDTRiver Flood WarningJAXColumbia, Hamilton7 days
Apr 3, 5:26 PM EDTRed Flag WarningJAXBaker, Bradford, Flagler, Nassau, Union3 hr

Nearby

Tornado Warnings in Florida, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.